Alert archive / Montana / Special Weather Statements in 2023
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Sep 1, 2023, 12:07 AM MDT for Beaverhead County, Montana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2023, 12:07 AM MDT (06:07 UTC)
- Expired
- Sep 1, 2023, 12:45 AM MDT
- In force
- 38 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.00 in
- Wind
- 40
County Beaverhead County, MT
The radar
The Pocatello radar (KSFX), 189 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 6.1 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3696 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389
WWUS85 KTFX 010607
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
1207 AM MDT Fri Sep 1 2023
MTZ327>330-010645-
Ruby Mountains and Southern Beaverhead Mountains MT-
Gallatin and Madison County Mountains and Centennial Mountains MT-
Northwest Beaverhead County MT-
Beaverhead and Western Madison below 6000ft MT-
1207 AM MDT Fri Sep 1 2023
...Strong wind gusts from showers and weak thunderstorms will impact
portions of southwestern Madison and Beaverhead Counties through
1245 AM MDT...
At 1204 AM MDT, Doppler radar was tracking showers and thunderstorms
along a line extending from 18 miles south of Jackson to 8 miles
west of Lima. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dillon, Lima, Monida, Dell, Grant, Bannack Pass, Melrose, Lakeview,
Bannack, Snowline, Glen, Beaverhead Rock State Park, Polaris, Clark
Canyon, Bannack State Park, and Monida Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4445 11300 4477 11313 4482 11324 4479 11335
4490 11348 4503 11344 4512 11352 4512 11354
4568 11271 4563 11270 4568 11257 4456 11170
4451 11182 4456 11187 4452 11211 4457 11229
4445 11239 4450 11274 4444 11283 4436 11285
TIME...MOT...LOC 0604Z 239DEG 44KT 4512 11329 4459 11275
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RCGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 31, 11:58 PM MDT, 9 minutes earlier.
Area forecast discussion, Aug 31, 11:58 PM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1158 PM MDT Thu Aug 31 2023 ...AVIATION SECTION UPDATED... .SYNOPSIS... High pressure will build into the Plains of Montana today and tomorrow, bringing a gradual weakening of the winds through the evening hours. This high pressure system will keep us mostly quiet through the weekend, with just a few rain showers and thunderstorms across Southwestern Montana as temperatures gradually warm through Saturday. && .UPDATE... The forecast is working well; therefore, no updates are made, at this time. - Fogleman && .DISCUSSION... Winds remain a bit breezy this afternoon as a low pressure system gradually pulls away from the area and high pressure begins to work its way into the area. With this high pressure system moving in, and sinking air on the back side of the low pressure, the few morning showers that we had this morning have dissipated, leaving us with mostly sunny, albeit hazy, skies for the afternoon. The aforementioned high pressure system will linger about the area through the weekend, keeping us relatively calm wind wise across the plains, though Southwesterly flow aloft may be able to sneak to the surface during the afternoon across Southwestern Montana. In addition to the gusty afternoon winds in the southwest, this flow will also allow sufficient moisture to creep into the area to allow for a few isolated to scattered (10-40% coverage) showers and thunderstorms to develop, especially near the Montana/Idaho border Friday and Saturday. Temperatures will also gradually climb through the next few days, the valleys of the Southwest seeing highs reach the low 80s, with the Plains reaching the low 90s on Saturday. As we head into the day on Sunday, expect clouds to increase across the area as an upper level trough begins to push into the area. As this trough pushes through, we'll see some more in the way of rain showers overspread Southwestern Montana Sunday evening, with a few light rain showers reaching the plains by Monday morning. Precipitation amounts between Sunday evening and Monday should generally be around a half inch to an inch south of I-90 with locally higher amounts in some of the higher terrain. Further north, amounts will gradually taper off as you go further north, with just a few hundredths expected across the plains. Beyond Monday, the upper level flow will turn zonal/Westerly, which will generally result in a few chances for rain showers through midweek with generally light winds and seasonable temperatures. Ludwig && .AVIATION... 1158 PM MDT Thu Aug 31 2023 (01/06Z TAF Period) Note: The National Weather Service Great Falls Weather Forecast Office manages the following TAFs: KCTB, KHVR, KGTF, KLWT, KHLN, KBZN, KEKS and KWYS. A broken line of light showers and a rumble of thunder or two are moving northward though Southwest Montana tonight. Little if no rainfall is expected, but these showers may bring variable and gusty winds up to 20 kts to the southwest terminals through 09 or 10Z. Otherwise, quiet conditions are expected through Friday morning with some light haze for the far northern terminals. The aforementioned shortwave energy will also increase southerly winds to the 10 to 30 kt range in the southwest Friday afternoon, mostly for KEKS and KWYS. Widely scattered showers and a few thunderstorms are expected after 20Z, mostly south of I90. - RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 49 83 55 90 / 0 0 0 0 CTB 45 77 51 87 / 0 0 0 0 HLN 51 88 58 90 / 0 0 10 10 BZN 47 85 55 86 / 0 0 10 0 WYS 39 73 44 70 / 20 20 30 20 DLN 45 80 50 79 / 0 10 20 10 HVR 51 88 54 94 / 0 0 0 0 LWT 49 85 56 88 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Sep 1, 12:07 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1207 AM MDT Fri Sep 1 2023
MTZ327>330-010645-
Ruby Mountains and Southern Beaverhead Mountains MT-
Gallatin and Madison County Mountains and Centennial Mountains MT-
Northwest Beaverhead County MT-
Beaverhead and Western Madison below 6000ft MT-
1207 AM MDT Fri Sep 1 2023
...Strong wind gusts from showers and weak thunderstorms will impact
portions of southwestern Madison and Beaverhead Counties through
1245 AM MDT...
At 1204 AM MDT, Doppler radar was tracking showers and thunderstorms
along a line extending from 18 miles south of Jackson to 8 miles
west of Lima. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dillon, Lima, Monida, Dell, Grant, Bannack Pass, Melrose, Lakeview,
Bannack, Snowline, Glen, Beaverhead Rock State Park, Polaris, Clark
Canyon, Bannack State Park, and Monida Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4445 11300 4477 11313 4482 11324 4479 11335
4490 11348 4503 11344 4512 11352 4512 11354
4568 11271 4563 11270 4568 11257 4456 11170
4451 11182 4456 11187 4452 11211 4457 11229
4445 11239 4450 11274 4444 11283 4436 11285
TIME...MOT...LOC 0604Z 239DEG 44KT 4512 11329 4459 11275
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RCGThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:08 AM MDT | Special Weather Statement | TFX | Jefferson, Madison | 52 min |
| Sep 1, 5:08 PM MDT | Special Weather Statement | TFX | 37 min | |
| Sep 1, 5:54 PM MDT | Special Weather Statement | TFX | Gallatin | 36 min |
Nearby
Special Weather Statements in Montana, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.